Anyone else on Metformin for T2 diabetes

I was diagnosed with UC two weeks ago and the colonoscopy brought on a flare - I think I only had rectal bleeding before.

I say 'think' because about 5 weeks previously I'd been diagnosed with T2 diabetes for which I'm taking Metformin. One of the most common side effects of this drug is diarrhea so I don't know whether it's the UC causing me to go to the loo so often or the Metformin.

Any thoughts anyone?

7 Replies

oldestnewest
  • I also have diabetes type 2 and colitis they are connected i think. I am on the slow release tablets and i have had no problem see if you can get your doctor to prescribe them.

  • Thank you Trudy. Yes, it's the slow release ones I'm on but still having to run for the loo lots. Not sure whether it's the Metformin that's causing it or the colitis.

  • Hi, I have colitis and was diagnosed with T2 diabetes last summer, probably induced by a long spell on steroids. I take one Metformin a day but haven't noticed any side effects at all from this low dose. I always assume bowel problems are due to colitis!

  • Thanks for your reply Valbaty. I've been building my Metformin up from 1 a day and am supposed to be on 3 a day now. However, I've kept it at 2 for the time being.

    I wasn't sure whether it was the Metformin or the colitis which is causing my bowel problems.

  • Hi Shoeysmum, I cant take metformin at all, It causes awful diarrhoea and bleeding, I have Crohns as well as colitis, my Nurse specialist has put me on Alogliptin instead, its really gentle and I haven't had any side effects.

    I hope you get it sorted, xx

  • Thanks for that Ccupcakes. It seems to have sorted itself out now :)

  • Oh that's really good news, one less thing to worry about!

You may also like...